Indiana, 2007

Flooding in Indiana, March 28 to 31, 2007

March 28 to 31, 2007 · NWS PAH · 2 events in 2 counties and zones

Rainfall was abundant in central Indiana during March. Several areas received over 6 inches of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Rainfall was abundant in central Indiana during March. Several areas received over 6 inches of rain. As a result, lowland flooding was quite common throughout March. After receding below flood stage around the 26th, the White River flooded for a third time around the 28th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 27, 2:32 PM EST, 11 hours 28 minutes earlier.

Area forecast discussion, Mar 27, 2:32 PM EST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
232 PM CDT TUE MAR 27 2007

.DISCUSSION...
RADAR SHOWS LARGE AREA OF SHRA/TSRA IN WRN AR...POISED TO LIFT NE
TONIGHT. BOTH NAM/GFS WORK IT INTO SEMO BEFORE 06Z...AND ACROSS
REMAINDER OF FA AFT THAT. MOS SHOWS NO DOUBT CATEGORICAL POPS AND
WE RESPOND IN KIND. SYSTEM DEPARTS WED AM...BUT STILL HIGH 1000-500
MB RH IN WARM/UNSTABLE ENVIRO COULD BE TAPPED AS MEAN LONG WAVE
TROF LIFTS OUT WED PM/EVENING...AND MODELS ARE IN PRETTY HEARTY
AGREEMENT ON LINGERING AT LEAST CHC CAT POPS FOR THAT POSSIBILITY.

WED NIGHT-THU UPPER LEVEL RIDGING SHOULD BE TEMPORARILY SHUTTING
OFF PCPN CHANCES. MODELS WANT TO PAINT OUT SOME QPF IN CENTER OF
RIDGE BUT DO SHOW MAIN CHC PCPN AREAS MIGRATING EAST AND WEST OF
OUR AREA...SO WE THINK GOING W/ A DRY FORECAST DIRECTLY UNDERNEATH
THIS BUILDING RIDGE IS THE WAY TO GO.

THU NIGHT A WARM SECTOR RETURN BOUNDARY RE-INTRODUCES POPS AHEAD
OF OUR APPROACHING WEEKEND FRONT. THE FRI-SAT MODEL OUTPUT IS
SCHIZOPHRENIC...WITH GFS NOW DRIVING THE FRONT THRU SATURDAY AS
THE LOW LIFTS OUT AND UNWINDS. PREVIOUSLY IT WAS WINDING IT
TIGHTER AND STALLING THE BOUNDARY...EVEN WEST OF THE FA ON SAT.
THE DGEX SHOWS A SIMILAR SOLUTION THE GFS AND JUST MAY BE THE MOST
STABLE OUTPUT THROUGH THE LAST 5 DAYS. THE ECMWF CONTIUES THE
STALL TREND AND EVEN MORE GROSSLY...MAINTAINING THE PARENT LOW
OVER THE DESERT SOUTHWEST UNTIL SAT...THEN SLOWLY LIFTING IT
ACROSS THE PLAINS W/POPS FOR US THRU SUN. GIVEN OUR MID GROUND
APPROACH THUS FAR...AND ALL THE MODEL VARIANCE...WE WANT TO
MAINTAIN THAT PERSISTENCE STRATEGY AND INCREASE POPS TO BEST
CHANCE/MOST LIKELY TIME FRAME OF LATE FRI NIGHT-SAT W/FRONT IN
PICTURE. THIS MEANS WE GO BACK TO A DRIER/MORE SEASONAL ZONAL FLOW
REGIME WORKING IN BEHIND IT BEGINNING SUNDAY AND CONTINUING
THROUGH EARLY NEXT WEEK...MINUS THE LOW CHC EVENT MON.

NEAR RECORD WARMTH SHOULD BE MUTED TOMORROW BY THE POPS/CLOUDS...BUT
ABOVE NORMAL TEMPS WL CONTINUE TIL WEEKEND FROPA. MAV/MET MOS BOTH
PICK UP NICELY ON THESE TRENDS AND WERE GENERALLY FOLLOWED. LONGER
TERM...WE SPLIT THE DIFF BETWEEN WARMER HPC AND COOLER MEX
MOS...WHICH BLENDED BEST COLLABORATIVELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 27, 2:52 PM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT TUE MAR 27 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
252 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE PRIMARY THREAT
WITH STORMS WILL BE LOCALLY HEAVY RAIN AND LIGHTNING.

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE LOWER OHIO RIVER
AT SHAWNEETOWN. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE
DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE ALMOST DAILY THROUGH
SATURDAY. THE BEST CHANCE OF STRONG STORMS WILL BE WHEN A COLD
FRONT ENTERS THE FORECAST PICTURE...FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

A REQUEST FOR SPOTTER ACTIVATION IS POSSIBLE FRIDAY OR SATURDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Pike

When
March 28, 2:00 AM EST to March 31, 11:59 PM EST
Where
Pike County, Petersburg
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.500, -87.280

Minor flooding of the White River occurred. The river was still rising at the end of the month. Through March 31, the flooding mostly affected low oil fields and a few county roads. State Road 257 began to flood.

Flood, Gibson

When
March 29, 5:00 AM CST to March 31, 11:59 PM CST
Where
Gibson County, Hazleton
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.480, -87.530

Minor flooding occurred along the White River. The river was still rising at the end of the month. Through the end of the month, the river primarily affected low oil fields, local roads, and residents of river cabins.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18536, 18537.